Alert archive / Georgia / River Flood Warnings in 2009

River Flood Warning 231, NWS Atlanta, GA

December 18, 2009Cobb County, Georgia

NWS Atlanta, GA issued this river flood warning at Dec 18, 2009, 2:17 PM EST for Cobb County, Georgia. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 18, 2009, 2:17 PM EST (19:17 UTC)
Expired
Dec 18, 2009, 9:20 PM EST
In force
7 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

County Cobb County, GA

The radar

The Atlanta radar (KFFC), 64 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Nickajack Creek at US Highway 78 and 278 near Mableton (NICG1).

Action stage
8 ft
Minor stage
10 ft
Moderate stage
16 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02336635, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KFFC 181917
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
217 PM EST FRI DEC 18 2009

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  NORTH FORK PEACHTREE CREEK NEAR ATLANTA AFFECTING DE KALB AND 
  FULTON COUNTIES

  NICKAJACK CREEK NEAR MABLETON AFFECTING COBB COUNTY


.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG 
THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE 
FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC089-121-190917-
/O.NEW.KFFC.FL.W.0230.091218T1917Z-000000T0000Z/
/NPBG1.1.ER.091218T1900Z.091218T1900Z.000000T0000Z.NO/
217 PM EST FRI DEC 18 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE NORTH FORK PEACHTREE CREEK NEAR ATLANTA
* FROM THIS AFTERNOON UNTIL FURTHER NOTICE.
* AT 2 PM FRIDAY THE STAGE WAS 12 FEET...AND RISING.
* MINOR FLOODING IS FORECAST TO CONTINUE.
* FLOOD STAGE IS 12 FEET. 
* THE RIVER WILL CONTINUE RISING...REACHING NEAR 13 FEET LATE THIS 
  AFTERNOON. 
* THIS COMPARES TO A PREVIOUS CREST OF 12.1 FEET ON SEP 26 2009.
  

$$

GAC067-190916-
/O.NEW.KFFC.FL.W.0231.091218T1917Z-000000T0000Z/
/NICG1.1.ER.091218T1830Z.091218T1830Z.000000T0000Z.NO/
217 PM EST FRI DEC 18 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE NICKAJACK CREEK NEAR MABLETON
* FROM THIS AFTERNOON UNTIL FURTHER NOTICE.
* AT 2 PM FRIDAY THE STAGE WAS 10 FEET...AND RISING.
* MINOR FLOODING IS FORECAST TO CONTINUE.
* FLOOD STAGE IS 10 FEET. 
* THE RIVER WILL CONTINUE RISING...REACHING NEAR 10.5 FEET LATE THIS 
  AFTERNOON.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 10.6 FEET ON SEP 20 2009.
  

$$
3 follow-up statements
000 
WGUS82 KFFC 182241
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
541 PM EST FRI DEC 18 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  ALLATOONA CREEK NEAR MARS HILL 3S AFFECTING COBB COUNTY

  CHATTAHOOCHEE RIVER NEAR VININGS COBB PARKWAY AFFECTING COBB AND 
  FULTON COUNTIES

 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES 

  CHATTAHOOCHEE RIVER NEAR VININGS PACES FERRY ROAD AFFECTING COBB 
  AND FULTON COUNTIES 

  NORTH FORK PEACHTREE CREEK NEAR ATLANTA AFFECTING DE KALB AND 
  FULTON COUNTIES 

  NICKAJACK CREEK NEAR MABLETON AFFECTING COBB COUNTY 

 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE COUNTY 

  YELLOW RIVER NEAR CONYERS BELOW MILSTEAD AFFECTING NEWTON AND 
  ROCKDALE COUNTIES 

  OCMULGEE RIVER NEAR HAWKINSVILLE AFFECTING BLECKLEY AND PULASKI 
  COUNTIES 

  OCMULGEE RIVER NEAR ABBEVILLE AFFECTING DODGE...TELFAIR AND WILCOX
  COUNTIES 

  OCMULGEE RIVER NEAR LUMBER CITY AFFECTING MONTGOMERY...TELFAIR AND
  WHEELER COUNTIES 

  OCONEE RIVER NEAR PENFIELD  AFFECTING CLARKE...GREENE AND OCONEE 
  COUNTIES 

  OCONEE RIVER NEAR MOUNT VERNON AFFECTING MONTGOMERY...TREUTLEN AND
  WHEELER COUNTIES 


.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

&&

GAC023-235-191241-
/O.CON.KFFC.FL.W.0224.000000T0000Z-091222T0430Z/
/HAWG1.1.ER.091219T0712Z.091220T0000Z.091221T2230Z.NO/
541 PM EST FRI DEC 18 2009

THE FLOOD WARNING CONTINUES FOR
  THE OCMULGEE RIVER NEAR HAWKINSVILLE
* FROM AFTER MIDNIGHT TOMORROW UNTIL MONDAY EVENING.
* AT 04PM FRIDAY THE STAGE WAS 19.4 FEET...AND RISING/FALLING/STEADY.
* NONFLOOD FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND 
  CONTINUE TO RISE TO NEAR 21.1 FEET BY TOMORROW EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY MONDAY AFTERNOON.
* AT 20.5 FEET...MINOR FLOODING OF ROADS BEGINS ON THE SOUTHSIDE OF 
  HAWKINSVILLE...ALONG GOOSENECK LANE. WITH THE FLOODING OF GOOSENECK
  LANE...RESIDENTS ARE CUTOFF FROM REACHING THEIR HOMES.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 21.9 FEET ON SEP 28 2009.
  

$$

GAC091-271-315-191240-
/O.CON.KFFC.FL.W.0207.000000T0000Z-000000T0000Z/
/ABBG1.2.ER.091208T1552Z.091217T1300Z.000000T0000Z.NO/
541 PM EST FRI DEC 18 2009

THE FLOOD WARNING CONTINUES FOR
  THE OCMULGEE RIVER NEAR ABBEVILLE
* UNTIL FURTHER NOTICE. 
* AT 04PM FRIDAY THE STAGE WAS 14.6 FEET...AND RISING/FALLING/STEADY.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 14.8 FEET BY SUNDAY MORNING 
  THEN BEGIN FALLING.
* AT 14.0 FEET...MODERATE FLOODING BEGINS. ROADS TO HOMES ALONG THE 
  WEST SIDE OF THE RIVER IN ABBEVILLE BECOME INACCESSIBLE.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 14.3 FEET ON SEP 30 2009.
  

$$

GAC209-271-309-191240-
/O.CON.KFFC.FL.W.0223.000000T0000Z-000000T0000Z/
/LBRG1.1.ER.091215T1530Z.091223T0000Z.000000T0000Z.NO/
541 PM EST FRI DEC 18 2009

THE FLOOD WARNING CONTINUES FOR
  THE OCMULGEE RIVER NEAR LUMBER CITY
* UNTIL FURTHER NOTICE. 
* AT 05PM FRIDAY THE STAGE WAS 15.1 FEET...AND RISING/FALLING/STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 16.4 FEET BY TUESDAY 
  EVENING.  ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.
* AT 15.0 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. 
  WATER OVERFLOWS INTO THE BROAD SWAMPY FLOOD PLAIN. FARM FIELDS ON 
  THE RIGHT BANK FLOOD. GENERAL AGRICULTURE AND TIMBER INTERESTS ARE 
  AFFECTED BY THE FLOODING. IN ADDITION...WATER REACHES THE TOP OF 
  THE BOAT RAMP NEAR HIGHWAY 341 BRIDGE.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 17.9 FEET ON APR 3 2005.
  

$$

GAC083-191240-
/O.CON.KFFC.FL.W.0232.000000T0000Z-091219T2332Z/
/ENGG1.1.ER.091218T2059Z.091219T0200Z.091219T1732Z.UU/
541 PM EST FRI DEC 18 2009

THE FLOOD WARNING CONTINUES FOR
  THE LOOKOUT CREEK NEAR NEW ENGLAND
* UNTIL SATURDAY EVENING. 
* AT 05PM FRIDAY THE STAGE WAS 12.6 FEET...AND RISING/FALLING/STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 13.0 FEET BY TONIGHT. THE 
  RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EARLY AFTERNOON.
* AT 13.0 FEET...MINOR FLOODING EXPANDS. FLOODING EXPANDS ALONG SELLS
  LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR
  NEW ENGLAND. ALL THESE ROADS WILL TO BE CLOSED.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 13.8 FEET ON DEC 11 2008.
  

$$

GAC117-121-191240-
/O.EXT.KFFC.FL.W.0229.091218T2240Z-091221T0600Z/
/APHG1.1.ER.091218T1857Z.091219T1800Z.091221T0000Z.NO/
541 PM EST FRI DEC 18 2009

...FLOOD WARNING EXTENDED UNTIL LATE SUNDAY NIGHT...THE FLOOD WARNING
CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA
* UNTIL LATE SUNDAY NIGHT. 
* AT 05PM FRIDAY THE STAGE WAS 8.4 FEET...AND RISING/FALLING/STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 7.0 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 9.0 FEET BY TOMORROW EARLY 
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY EVENING.
* AT 9.0 FEET...ALPHARETTA GREENWAY EXPERIENCES SIGNIFICANT FLOODING 
  AND RESULTS IN CLOSURE OF MOST OF THE WALKING AND BIKING PATHS.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 9.1 FEET ON JUL 3 2003.  

$$

GAC067-121-182311-
/O.CAN.KFFC.FL.W.0235.000000T0000Z-091218T2241Z/
/VIXG1.1.ER.091218T2115Z.091218T2115Z.091218T2145Z.NO/
541 PM EST FRI DEC 18 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE CHATTAHOOCHEE RIVER NEAR VININGS COBB PARKWAY
* UNTIL WEDNESDAY DECEMBER 31. 
* AT 05PM FRIDAY THE STAGE WAS 13.9 FEET...AND RISING/FALLING/STEADY.
* FLOOD STAGE IS 14.0 FEET. 


$$

GAC067-121-190733-
/O.EXT.KFFC.FL.W.0237.091218T2312Z-091219T0733Z/
/VING1.1.ER.091218T2312Z.091219T0000Z.091219T0133Z.NO/
541 PM EST FRI DEC 18 2009

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING 
CONTINUES FOR
  THE CHATTAHOOCHEE RIVER NEAR VININGS PACES FERRY ROAD
* FROM THIS EVENING UNTIL LATE TONIGHT.
* AT 04PM FRIDAY THE STAGE WAS 12.9 FEET...AND RISING/FALLING/STEADY.
* NONFLOOD FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 14.6 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY THIS EVENING.
* AT 14.0 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. 
  SOME BACKYARDS OF HOMES NEAR THE RIVER BEGIN TO FLOOD.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 14.3 FEET ON JUL 3 2003.
  

$$

GAC089-121-190600-
/O.EXT.KFFC.FL.W.0230.000000T0000Z-091219T0600Z/
/NPBG1.1.ER.091218T1900Z.091218T2030Z.091219T0000Z.NO/
541 PM EST FRI DEC 18 2009

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING 
CONTINUES FOR
  THE NORTH FORK PEACHTREE CREEK NEAR ATLANTA
* UNTIL LATE TONIGHT. 
* AT 05PM FRIDAY THE STAGE WAS 12.3 FEET...AND RISING/FALLING/STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* THIS CREST COMPARES TO A PREVIOUS CREST OF 13.5 FEET ON SEP 17 2009.
  

$$

GAC067-190600-
/O.EXT.KFFC.FL.W.0231.000000T0000Z-091219T0600Z/
/NICG1.1.ER.091218T1830Z.091218T2215Z.091219T0000Z.NO/
541 PM EST FRI DEC 18 2009

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING 
CONTINUES FOR
  THE NICKAJACK CREEK NEAR MABLETON
* UNTIL LATE TONIGHT. 
* AT 05PM FRIDAY THE STAGE WAS 10.7 FEET...AND RISING/FALLING/STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 10.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS 
  EVENING.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 10.6 FEET ON SEP 20 2009.
  

$$

GAC217-247-191240-
/O.CON.KFFC.FL.W.0239.091219T1141Z-091220T1320Z/
/MYRG1.1.ER.091219T1141Z.091219T1800Z.091220T0720Z.UU/
541 PM EST FRI DEC 18 2009

THE FLOOD WARNING CONTINUES FOR
  THE YELLOW RIVER NEAR CONYERS BELOW MILSTEAD
* FROM TOMORROW MORNING UNTIL SUNDAY MORNING.
* AT 05PM FRIDAY THE STAGE WAS 7.0 FEET...AND RISING/FALLING/STEADY.
* NONFLOOD FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE
  TO RISE TO NEAR 11.8 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY EARLY SUNDAY MORNING.
* AT 11.0 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. 
  SOCKWELL ROAD BEGINS TO FLOOD IN NEWTON COUNTY.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 12.4 FEET ON MAR 29 2009.
  

$$

GAC059-133-219-191240-
/O.CON.KFFC.FL.W.0236.091219T1056Z-091222T2024Z/
/PNFG1.1.ER.091219T1056Z.091220T1800Z.091222T1424Z.NO/
541 PM EST FRI DEC 18 2009

THE FLOOD WARNING CONTINUES FOR
  THE OCONEE RIVER NEAR PENFIELD 
* FROM EARLY TOMORROW UNTIL TUESDAY AFTERNOON.
* AT 05PM FRIDAY THE STAGE WAS 9.3 FEET...AND RISING/FALLING/STEADY.
* NONFLOOD FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE 
  TO RISE TO NEAR 16.5 FEET BY SUNDAY EARLY AFTERNOON. THE RIVER WILL
  FALL BELOW FLOOD STAGE BY LATE TUESDAY MORNING.
* AT 17.0 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO FIELDS...
  WOODLANDS AND PASTURES NEAR THE RIVER. THE WATER LEVEL IS VERY 
  CLOSE TO WARD ROAD ON THE RIGHT BANK.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 16.8 FEET ON MAR 8 2003.
  

$$

GAC209-283-309-191240-
/O.CON.KFFC.FL.W.0225.000000T0000Z-000000T0000Z/
/MTVG1.1.ER.091218T1937Z.091219T1200Z.000000T0000Z.NO/
541 PM EST FRI DEC 18 2009

THE FLOOD WARNING CONTINUES FOR
  THE OCONEE RIVER NEAR MOUNT VERNON
* UNTIL FURTHER NOTICE. 
* AT 05PM FRIDAY THE STAGE WAS 16.1 FEET...AND RISING/FALLING/STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 16.0 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 16.6 FEET BY TOMORROW 
  MORNING THEN BEGIN FALLING.
* AT 17.0 FEET...MINOR FLOODING CONTINUES AND EXPANDS INTO THE 
  PASTURE AND WOODLAND ALONG THE OCONEE RIVER. SOME HOMES ON DEAD 
  RIVER ROAD IN THE SOUTH END OF MONTGOMERY COUNTY BECOME SURROUNDED 
  BY WATER. DEAD RIVER ROAD BEGINS TO HAVE SOME WATER ON THE ROAD.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 18.6 FEET ON MAR 27 2003.
  

$$

GAC067-182311-
/O.CAN.KFFC.FL.W.0228.000000T0000Z-091218T2241Z/
/MAHG1.1.ER.091218T1815Z.091218T2100Z.091218T2218Z.UU/
541 PM EST FRI DEC 18 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE ALLATOONA CREEK NEAR MARS HILL 3S
* UNTIL WEDNESDAY DECEMBER 31. 
* AT 05PM FRIDAY THE STAGE WAS 12.7 FEET...AND RISING/FALLING/STEADY.
* FLOOD STAGE IS 13.0 FEET. 
* THIS CREST COMPARES TO A PREVIOUS CREST OF 14.3 FEET ON OCT 12 2009.
  

$$
000 
WGUS82 KFFC 182324
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
624 PM EST FRI DEC 18 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...

  LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE COUNTY 

  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES 

  CHATTAHOOCHEE RIVER NEAR VININGS PACES FERRY ROAD AFFECTING COBB 
  AND FULTON COUNTIES 

  NORTH FORK PEACHTREE CREEK NEAR ATLANTA AFFECTING DE KALB AND 
  FULTON COUNTIES 

  NICKAJACK CREEK NEAR MABLETON AFFECTING COBB COUNTY 

  ALCOVY RIVER NEAR LAWRENCEVILLE AFFECTING GWINNETT AND WALTON 
  COUNTIES 

  YELLOW RIVER NEAR CONYERS BELOW MILSTEAD AFFECTING NEWTON AND 
  ROCKDALE COUNTIES 

.HEAVY RAINFALL FRIDAY ON SATURATED GROUND HAS RESULTED IN RENEWED
RISES ON AREA CREEKS...STREAMS...AND RIVERS.  MANY POINTS ALONG THE
RIVER SYSTEM WILL EXPERIENCE FLOODING.

&&

GAC083-191324-
/O.CON.KFFC.FL.W.0232.000000T0000Z-091219T2332Z/
/ENGG1.1.ER.091218T2059Z.091219T0200Z.091219T1732Z.UU/
624 PM EST FRI DEC 18 2009

THE FLOOD WARNING CONTINUES FOR
  THE LOOKOUT CREEK NEAR NEW ENGLAND
* UNTIL SATURDAY EVENING. 
* AT 6 PM EST FRIDAY THE STAGE WAS 12.7 FEET...AND SLOWLY RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST
  TO CONTINUE TONIGHT. 
* FLOOD STAGE IS 12.0 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 13.0 FEET BY TONIGHT. THE 
  RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE EARLY SATURDAY AFTERNOON.
* AT 13.0 FEET...MINOR FLOODING EXPANDS. FLOODING EXPANDS ALONG SELLS
  LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR
  NEW ENGLAND. ALL THESE ROADS WILL TO BE CLOSED.

$$

GAC117-121-191323-
/O.CON.KFFC.FL.W.0229.000000T0000Z-091221T0600Z/
/APHG1.1.ER.091218T1857Z.091219T1800Z.091221T0000Z.NO/
624 PM EST FRI DEC 18 2009

THE FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA
* UNTIL LATE SUNDAY NIGHT. 
* AT 6 PM EST FRIDAY THE STAGE WAS 8.4 FEET...AND RISING RAPIDLY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 7.0 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 9.0 FEET BY EARLY SATURDAY 
  AFTERNOON. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE SUNDAY
  EVENING.
* AT 9.0 FEET...THE ALPHARETTA GREENWAY EXPERIENCES SIGNIFICANT
  FLOODING AND RESULTS IN CLOSURE OF MOST OF THE WALKING AND BIKING PATHS.

$$

GAC067-121-190733-
/O.CON.KFFC.FL.W.0237.000000T0000Z-091219T0733Z/
/VING1.1.ER.091218T2332Z.091219T0000Z.091219T0133Z.NO/
624 PM EST FRI DEC 18 2009

THE FLOOD WARNING CONTINUES FOR
  THE CHATTAHOOCHEE RIVER NEAR VININGS PACES FERRY ROAD
* FROM THIS EVENING UNTIL LATE TONIGHT.
* AT 6 PM EST FRIDAY THE STAGE WAS 13.0 FEET...AND NEARLY STEADY.
* MINOR FLOODING IS FORECAST TO BEGIN THIS EVENING.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 14.6 FEET LATER THIS EVENING. THE RIVER IS EXPECTED 
  TO FALL BELOW FLOOD STAGE BY THIS EVENING.
* AT 14.0 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. 
  SOME BACKYARDS OF HOMES NEAR THE RIVER BEGIN TO FLOOD.

$$

GAC089-121-190600-
/O.CON.KFFC.FL.W.0230.000000T0000Z-091219T0600Z/
/NPBG1.1.ER.091218T1900Z.091218T2030Z.091219T0000Z.NO/
624 PM EST FRI DEC 18 2009

THE FLOOD WARNING CONTINUES FOR
  THE NORTH FORK PEACHTREE CREEK NEAR ATLANTA
* UNTIL LATE TONIGHT. 
* AT 6 PM EST FRIDAY THE STAGE WAS 12.2 FEET...AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST TO
  CONTINUE FOR A COUPLE MORE HOURS.
* FLOOD STAGE IS 12.0 FEET. 
* THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE THIS EVENING. 

$$

GAC067-190600-
/O.CON.KFFC.FL.W.0231.000000T0000Z-091219T0600Z/
/NICG1.1.ER.091218T1830Z.091218T2215Z.091219T0000Z.NO/
624 PM EST FRI DEC 18 2009

THE FLOOD WARNING CONTINUES FOR
  THE NICKAJACK CREEK NEAR MABLETON
* UNTIL LATE TONIGHT. 
* AT 6 PM EST FRIDAY THE STAGE WAS 10.7 FEET...AND NEARLY STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST
  TO CONTINUE. 
* FLOOD STAGE IS 10.0 FEET. 
* THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE THIS EVENING.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 10.6 FEET ON SEP 20 2009.

$$

GAC135-297-191323-
/O.CON.KFFC.FL.W.0238.000000T0000Z-000000T0000Z/
/ALCG1.1.ER.091218T2130Z.091218T2245Z.000000T0000Z.UU/
624 PM EST FRI DEC 18 2009

THE FLOOD WARNING CONTINUES FOR
  THE ALCOVY RIVER NEAR LAWRENCEVILLE
* UNTIL FURTHER NOTICE. 
* AT 6 PM EST FRIDAY THE STAGE WAS 9.3 FEET...AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST
  TO CONTINUE. 
* FLOOD STAGE IS 9.0 FEET. 
* THIS CREST COMPARES TO A PREVIOUS CREST OF 9.7 FEET ON SEP 16 2009.

$$

GAC217-247-191323-
/O.CON.KFFC.FL.W.0239.091219T1141Z-091220T1320Z/
/MYRG1.1.ER.091219T1141Z.091219T1800Z.091220T0720Z.UU/
624 PM EST FRI DEC 18 2009

THE FLOOD WARNING CONTINUES FOR
  THE YELLOW RIVER NEAR CONYERS BELOW MILSTEAD
* FROM TOMORROW MORNING UNTIL SUNDAY MORNING.
* AT 6 PM EST FRIDAY THE STAGE WAS 7.0 FEET...AND RISING.
* MINOR FLOODING IS FORECAST TO BEGIN LATE TONIGHT. 
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE LATE TONIGHT AND CONTINUE
  TO RISE TO NEAR 11.8 FEET EARLY SATURDAY AFTERNOON. THE RIVER 
  IS EXPECTED TO FALL BELOW FLOOD STAGE EARLY SUNDAY MORNING.
* AT 11.0 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. 
  SOCKWELL ROAD BEGINS TO FLOOD IN NEWTON COUNTY.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 12.4 FEET ON MAR 29 2009.

$$
000 
WGUS82 KFFC 190220
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
920 PM EST FRI DEC 18 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  NICKAJACK CREEK NEAR MABLETON AFFECTING COBB COUNTY

&&

GAC067-190250-
/O.CAN.KFFC.FL.W.0231.000000T0000Z-091219T0600Z/
/NICG1.1.ER.091218T1830Z.091218T2215Z.091219T0102Z.NO/
920 PM EST FRI DEC 18 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE NICKAJACK CREEK NEAR MABLETON
* UNTIL FURTHER NOTICE.
* AT 9 PM EST FRIDAY THE STAGE WAS 9.1 FEET...AND FALLING.
* FLOOD STAGE IS 10.0 FEET. 
* THE CREEK CRESTED NEAR 10.7 FEET EARLY FRIDAY EVENING AND 
  HAS BEEN FALLING EVER SINCE.  ADDITIONAL FLOODING AT THIS
  LOCATION IS NOT EXPECTED AT THIS TIME.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 18, 5:30 AM EST, 8 hours 47 minutes earlier.

Area forecast discussion, Dec 18, 5:30 AM EST, 8 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 AM EST FRI DEC 18 2009

.SHORT TERM /TODAY THROUGH SUNDAY/...

SURFACE LOW THATS CAUSING ALL THE CURRENT RUCKUS IS GEARING UP IN
THE GULF...SPREADING RAIN ACROSS THE SOUTHEAST. 1030MB HIGH STILL
IN PLACE OVER NEW ENGLAND AND THE CLASSICAL CAD SETUP WITH
NORTHEAST SURFACE FLOW IS PROVIDING A SOURCE OF COOL DRY AIR TO
THE REGION. DEWPOINTS STILL HOVERING IN THE UPPER 20S/LOW 30S
NORTH...BUT THE COLUMN HAS SATURATED IN CENTRAL GEORGIA WITH TEMPS
AND DEWPOINTS IN THE 40S. DO NOT EXPECT MUCH DIURNAL RANGE AT ALL
TODAY IN AREAS WHERE ITS ALREADY RAINING. CONTINUED EVAPORATIONAL
COOLING WILL LIKELY BE A FACTOR IN NORTHEAST GEORGIA...WHERE TEMPS
MAY STILL BE ABLE TO DROP A FEW DEGREES. MET IS GENERALLY COOLER
THAN THE MAV...AND THE NAM SEEMS TO BE HANDLING THE SURFACE LOW
JUST A TAD BETTER...SO LEANED TOWARD MET TEMPS BUT STILL TOOK A
BLEND BASED ON CURRENT TRENDS. MAY NEED TO SEND OUT AN UPDATE
BEFORE THE SHIFT IS OVER TO REFINE THE TEMPS. SEE BELOW FOR MORE
ON THE FLOODING CONCERNS.

THE PRESSURE GRADIENT WILL ALLOW WINDS TO INCREASE TODAY. WHILE
BREEZY...WINDS SHOULD GENERALLY REMAIN ON THE LOW SIDE OF THE
ADVISORY CRITERIA. HOWEVER...WITH THE SATURATED SOILS (BECOMING
EVEN MORE SATURATED) INEVITABLY SOME TREES WILL FALL SO FEEL IT
BEST TO ISSUE A WIND ADVISORY FOR THE ENTIRE AREA TODAY.

FOR THIS EVENING AND OVERNIGHT...THE LOW DEEPENS OFF THE SOUTH
CAROLINA COAST. WRAPAROUND PRECIP...ENHANCED BY THE UPPER
TROUGH...WILL CONTINUE ACROSS THE MOUNTAINS. COOLER TEMPERATURES
WILL BEGIN NOSING IN FROM THE WEST AS WELL AND EXPECT RAIN TO
CHANGE OVER TO A RAIN/SNOW MIX AND...FOR THE COLDEST AREAS IN THE
HIGH ELEVATIONS...EVENTUALLY TO ALL SNOW. NO ACCUMULATION
EXPECTED AT THIS TIME. BUFR SOUNDINGS DO INDICATE THE POSSIBILITY
OF A LITTLE SLEET MIXED IN THERE WITH THE WARM NOSE ALOFT...BUT
THINK ANY SLEET WILL BE SHORT-LIVED. THOUGH THE LOW WILL MOVE
QUICKLY NORTHEAST DURING THE DAY ON SATURDAY...MOISTURE WILL
CONTINUE OVER EXTREME NORTH GEORGIA. ELEVATED WEAK (VERY WEAK)
INSTABILITY COMBINED WITH OROGRAPHIC LIFT MAY BE ENOUGH TO PRODUCE
SNOW SHOWERS SATURDAY NIGHT.

THE SYSTEM FINALLY BEGINS TO MOVE OUT DURING THE DAY ON SUNDAY...
THOUGH CLOUDS WILL PROBABLY LINGER THROUGH A GOOD PORTION OF THE
DAY. EXPECT CONTINUED COOL TEMPS THROUGH THE WEEKEND.

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...

THE EXTENDED STARTS OUT EASY ENOUGH...WITH HIGH PRESSURE IN PLACE
AT THE SURFACE AND NORTHWEST FLOW ALOFT. ENOUGH MOISTURE AND PVA
WILL RIDE DOWN THE FLOW TO INCREASE CLOUD COVER INTERMITTENTLY...
ESPECIALLY IN THE MOUNTAINS. TEMPERATURES MAY EVEN CREEP BACK TO
NEAR NORMAL LEVELS. THE BIG QUESTION...AND GREATER UNCERTAINTY...
COMES IN BEGINNING WEDNESDAY. THE 00Z RUNS OF BOTH THE GFS AND THE
ECMWF HAVE SHIFTED FAIRLY DRAMATICALLY FROM THE 12Z RUNS. THE
LATTER HAD ANOTHER LOW CROSSING THE MIDDLE OF THE COUNTRY...
PERHAPS JUST TO OUR NORTH. THE LATEST RUNS SLIDE THE LOW UP TOWARD
THE GREAT LAKES. IF THESE LATEST RUNS HOLD TRUE...THEN WE MIGHT
SEE A WARMUP TOWARD MIDWEEK AND PROBABLY SOME THUNDERSTORMS WHEN
THE COLD FRONT PASSES. A MORE SOUTHERLY TRACK WOULD MEAN COOLER
TEMPS AND LESS INSTABILITY. AM NOT READY TO COME FULLY IN LINE
WITH THE LATEST GFS/ECMWF...ESPECIALLY WHEN ENSEMBLES POINT TO A
PLETHORA OF SOLUTIONS...SO INCREASED TEMPS ONLY SLIGHTLY.
CONFIDENCE EXTREMELY LOW THIS FAR OUT...BUT HAVE CONTINUED THE
POSSIBILITY OF A RAIN/SNOW MIX...MAINLY NORTH BASED ON THE
SLIGHTLY INCREASED TEMPERATURES.

TDP

&&

.HYDROLOGY...

SHIELD OF HEAVY RAIN SPREADING ACROSS MISSISSIPPI AND INTO ALABAMA
THIS MORNING...WHERE SOME LOCATIONS HAVE RECEIVED UPWARDS OF 5
INCHES. EXPECT WIDESPREAD 1-3 ACROSS OUR AREA...AND WITH THE
TRACK OF THE LOW EXPECT THE SWATH OF HEAVIEST RAIN TO BE ROUGHLY
OVER THE I-85 CORRIDOR. HAVE EXPANDED THE FLOOD WATCH TO INCLUDE
THE ENTIRE AREA...THOUGH NOT CERTAIN THAT PORTIONS OF EXTREME
NORTH GEORGIA WILL RECEIVE ENOUGH RAIN TO QUITE WARRANT IT.
HOWEVER...WITH THE WET FALL WEVE HAD...ITS PROBABLY BETTER TO
HAVE IT OUT.

TDP

&&

.AVIATION...
LOW PRESSURE DEVELOPING NEAR MOBILE THIS MORNING WILL MOVE ALONG THE
GULF COAST TODAY. RAIN WILL CONTINUE TO SPREAD NORTHWARD INTO
GEORGIA WITH CEILINGS AND VISIBILITY LOWERING TO IFR AFTER 14Z. SOME
GRADUAL IMPROVEMENT IN CEILINGS AND VISIBILITY AFTER 04Z SATURDAY AS
WINDS BECOME MORE NORTHWEST BEHIND THE LOW. WINDS EAST 10 TO 20KT
AND GUSTY TODAY BECOMING NORTH TO NORTHWEST 10 TO 15KT AFTER 00Z
SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          40  34  47  34  49 / 100  60  20  10  10
ATLANTA         42  37  46  34  47 / 100  40  10  10   5
BLAIRSVILLE     41  31  39  29  39 / 100  70  30  40  20
CARTERSVILLE    42  33  43  33  45 / 100  40  20  20   5
COLUMBUS        45  36  52  35  52 / 100  20  10  10   5
GAINESVILLE     40  34  44  34  45 / 100  60  20  20  10
MACON           43  36  53  35  54 / 100  30  10  10   5
ROME            43  35  44  33  46 / 100  50  30  20  10
PEACHTREE CITY  43  32  45  32  48 / 100  30  10  10   5
VIDALIA         54  39  53  36  53 / 100  30  10  10   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH THIS EVENING FOR ALL OF NORTH AND CENTRAL
GEORGIA.

WIND ADVISORY FROM 7 AM THIS MORNING TO MIDNIGHT EST TONIGHT FOR
ALL OF NORTH AND CENTRAL GEORGIA.

&&

TDP
41
Hazardous weather outlook, Dec 18, 6:50 AM EST, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
650 AM EST FRI DEC 18 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
650 AM EST FRI DEC 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
FLOODING IS POSSIBLE OVER MUCH OF NORTH AND CENTRAL GEORGIA
THROUGH TONIGHT.

.SYNOPSIS...
LOW PRESSURE WAS STRENGTHENING IN THE NORTH CENTRAL GULF THIS
MORNING. THIS LOW SHOULD MOVE EASTWARD ALONG THE GULF COAST TODAY
AND TURN NORTHEAST TOWARD THE CAROLINAS TONIGHT. MEANWHILE...HIGH
PRESSURE WAS CENTERED TO OUR NORTH...OVER THE MID ATLANTIC STATES.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE MINOR TO MODERATE FLOODING.

.DISCUSSION...
WIDESPREAD RAIN WILL CONTINUE OVER GEORGIA TODAY AS THE LOW TRACKS
EASTWARD. FOR MORE INFORMATION ON THE FLOODING REFER TO THE
CURRENT FLOOD WATCH. WINDS WILL INCREASE TODAY AS THE LOW TRACKS
ALONG THE GULF. REFER TO THE CURRENT WIND ADVISORY FOR MORE
INFORMATION. AS COLDER AIR SPREADS INTO THE STATE LATE TONIGHT...THERE
IS A POSSIBILITY OF SOME MIXED RAIN AND SNOW ACROSS NORTH GEORGIA
AFTER MIDNIGHT WITH NO ACCUMULATION OF SNOW EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 3:58 AM ESTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more12 hr
Dec 18, 1:18 PM ESTAreal Flood WarningFFCHaralson9 hr
Dec 18, 1:50 PM ESTRiver Flood WarningFFCCobb4 hr
Dec 18, 1:50 PM ESTRiver Flood WarningFFCForsyth, Fulton46 hr
Dec 18, 2:17 PM ESTRiver Flood WarningFFCDeKalb, Fulton7 hr
Dec 18, 2:56 PM ESTRiver Flood WarningFFCDade20 hr
Dec 18, 3:37 PM ESTRiver Flood WarningFFCFulton, Gwinnett2 hr
Dec 18, 3:52 PM ESTRiver Flood WarningFFCGwinnett2 hr
Dec 18, 4:26 PM ESTRiver Flood WarningFFCCobb, Fulton75 min
Dec 18, 4:44 PM ESTRiver Flood WarningFFCClarke, Greene, Oconee3 days
Dec 18, 4:51 PM ESTRiver Flood WarningFFCCobb, Fulton4 hr
Dec 18, 4:51 PM ESTRiver Flood WarningFFCGwinnett, Walton8 hr
Dec 18, 4:51 PM ESTRiver Flood WarningFFCNewton, Rockdale38 hr
Dec 18, 6:01 PM ESTRiver Flood WarningFFCJones18 hr
Dec 18, 6:34 PM ESTRiver Flood WarningFFCFulton3 hr

Nearby

River Flood Warnings in Georgia, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.